Alert archive / New Mexico / High Wind Watches in 2008

High Wind Watch 5, NWS Albuquerque, NM

October 10, 2008

NWS Albuquerque, NM issued this high wind watch at Oct 10, 2008, 4:39 AM MDT. It took effect at Oct 11, 2008, 9:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 10, 2008, 4:39 AM MDT (10:39 UTC)
In effect from
Oct 11, 2008, 9:00 AM MDT
Expired
Oct 11, 2008, 4:28 AM MDT
In force
Issued by
NWS Albuquerque, NM

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Oct 10, 3:21 AM MDT, 1 hour 18 minutes earlier.

Area forecast discussion, Oct 10, 3:21 AM MDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
321 AM MDT FRI OCT 10 2008

.DISCUSSION...
A LOT GOING ON THE NEXT SEVERAL DAYS...BUT ONLY TIME TO DISCUSS
THE MORE SIGNIFICANT HIGHLIGHTS. FIRST OFF UPPER TROUGH DIGGING IN
ACROSS THE WEST BUT VERY MOISTURE STARVED SO FAR. BUT SUBTROPICAL
MOISTURE PLUME S BAJA REGION STARTING TO BOW NORTHWARD IN RESPONSE
TO IN BOUND AND DEEPENING TROUGH. AT LEAST SOME LOW LEVEL
MOISTURE ALSO STARTING TO OOZE NORTHWARD AS DEWPOINTS S AZ AND NM
BEGINNING TO COME UP A FEW DEGREES. ADD TO THAT THE STRENGTHENING
DYNAMICS AND WIND FIELD WITH THIS DEVELOPING SYSTEM AND IT STILL
SEEMS PRETTY REASONABLE TO EXPECT THE MODELS DEPICTION OF PCPN
BREAKING OUT ACROSS NM NEXT 24 TO 48 HOURS. WINDS ARE THE NEAREST
SERIOUS CONCERN CRONOLOGICALLY AND INDICATIONS ARE THAT FOR TODAY
AREAS FM CONTINENTAL DIVIDE AND WESTWARD AS WELL AS E SLOPES
SANGRES ON EAST HAVE ENOUGH POTENTIAL TO SEE AT LEAST SCATTERED
LOW GRADE WIND ADVISORY LEVEL SPEEDS THAT WILL HOIST WIND
ADVISORIES FOR ZONES 4 THRU 8 AND 14 LATE AM AND AFTN TODAY.
RIDGETOPS AT LEAST TO REMAIN BREEZY OVERNIGHT THEN LOOKING AT
HOISTING A 9AM TO 9 PM HIGH WIND WATCH FOR SAT FOR ZONES
1...8...14 WITH THE ANTICIPATION THAT WIND ADVISORY WILL LIKELY BE
NEEDED FOR MOST OF CENTRAL AND NE NM IN CONJUNCTION WITH
UPDATING OF WATCH. STRONG ENOUGH WINDS AT 700 MB LEVEL WITH ENOUGH
MIXDOWN TO COMPLEMENT SFC GRADIENT TO BRING SPEEDS UP
SIGNIFICANTLY HIGHER THAN TODAY.

THUNDERSTORM INTENSITY MAY REACH SEVERE LIMITS SAT...ESPECIALLY
AFTN WITH DAMAGING WIND THE BIGGEST THREAT AND HAIL SECONDARY TO
THAT...ROUGHLY E OF A RATON TO SANTA ROSA TO DUNKEN LINE. SO KEPT
AND EXPANDED SLIGHTLY MAINLY NE THIRD THE STRONG STORM INTENSITY
ON WX GRIDS. MORE OR LESS UNIDIRECTIONAL WINDS THRU THE LAYER WILL
SUPPORT THE POTENTIAL FOR SOME STORM TRAINING SO LOCALIZED FLASH
FLOOD THREAT NOT OUT OF THE QUESTION...BUT BEFORE SERIOUSLY
CONSIDERING FLASH FLOOD HIGHLIGHTS WOULD WANT TO SEE EVEN STRONGER
EVIDENCE FOR NORBERT MOISTURE AND TRAINING POTENTIAL. SE THIRD TO
POSSIBLY HALF OF THE STATE MOST LIKELY TO SEE THE GREATEST
POTENTIAL FOR LOTS OF WATER. THUNDER ALSO WILL PRODUCE SOME GUSTY
WINDS AND PERHAPS EVEN SMALL HAIL FARTHER TO THE WEST LATER SAT AS
WELL.

DEPENDING ON HOW MANY DISTURBANCES LAG BEHIND IN THE TRAILING
WEAKNESS IN WAKE OF MAIN TROUGH EXIT...BY EARLY MON OR TUE WE
SHOULD BE SEEING THE MOST WIDESPREAD 32 DEGREE OR LOWER MINIMUMS
ACROSS THE N AND W SO FAR THIS FALL SEASON.
43

&&

.AVIATION...
ANTICIPATE VFR CONDITIONS ACROSS THE REGION THRU THE AFTERNOON HRS.
AS THE DAY PROGRESSES...EXPECT MID/HIGH CLOUDS TO THICKEN OVER THE
STATE WITH WINDS INCREASING. THE STRONGEST WINDS WILL OCCUR ALONG/
WEST OF THE CONTINENTAL DIVIDE AS WELL AS ALONG/EAST OF THE SANGRES.
SPEEDS IN THESE AREAS WILL GENERALLY RANGE FROM 23-30KTS WITH GUSTS
UP TO 38KTS. THROUGH 00Z...ISOLATED SHOWERS/STORMS ARE POSSIBLE IN
THE HIGHER TERRAIN. THEREAFTER...PCPN WILL BECOME MORE WIDESPREAD...
PARTICULAR IN CENTRAL/SRN NM. AS THIS ACTIVITY MIGRATES NORTHWARD...
CIGS WILL DROP AND APPROACH MVFR STATUS BY 12Z SAT.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. DPORTER

&&

.FIRE WEATHER...
EXPECT SURFACE WINDS TO BE ON THE INCREASE TODAY ACROSS THE REGION
AS AN UPPER LEVEL LOW/TROUGH TRACK INTO THE GREAT BASIN REGION. THE
STRONGEST WINDS THIS AFTERNOON WILL DEVELOP ALONG/EAST OF THE SANGRE
DE CRISTO MOUNTAINS AS WELL AS ALONG/WEST OF THE CONTINENTAL DIVIDE.
AFTERNOON HUMIDITIES WILL RANGE FROM 15 TO 40 PERCENT...LOWEST OVER
THE FOUR CORNERS REGION. THE STRONG WINDS AND POOR HUMIDITIES COULD
ALLOW FOR AN HOUR OR TWO OF CRITICAL CONDITIONS NORTH OF THE CHUSKA
MOUNTAINS. A FEW STORMS CAPABLE OF PRODUCING GUSTY/ERRATIC WINDS ARE
POSSIBLE OVER THE HIGHER TERRAIN. SFC WINDS WILL RELAX IN THE LOWER
ELEVATIONS TONIGHT...THOUGH BREEZY CONDITIONS MAY LINGER AT RIDGETOP
LEVELS IN THE WRN/NRN MOUNTAINS.

MOISTURE AND A SERIES OF UPPER LEVEL SHORT WAVES WILL BE ABSORBED IN
S/SW FLOW ALOFT AND MIGRATE OVER CENTRAL/ERN NM ON SAT. SOME OF THE
REMNANTS OF HURRICANE NORBERT MAY ALSO IMPACT THE REGION. ANTICIPATE
WIDESPREAD PCPN TO BECOME MORE COMMON WITH WETTING RAINS LIKELY. IT
APPEARS SAT AFTERNOON WILL BE THE WINDIEST DAY...WHERE SPEEDS OF 30
TO 40 MPH WITH GUSTS UP TO 60 MPH ARE LIKELY IN THE WRN HIGH TERRAIN
WHERE A 700-500MB MEAN LAYER JET EXCEEDS 70KTS. AN UPPER LEVEL DRY
SLOT WILL ENGULF THE STATE FROM WEST TO EAST SAT NIGHT INTO SUNDAY...
REDUCING THE PCPN THREAT. BEHIND THIS SYSTEM...READINGS ARE EXPECTED
TO CRATER WITH WIDESPREAD FREEZES LIKELY ACROSS WRN/NRN NM ON SUNDAY
AND MONDAY NIGHTS. DPORTER

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  78  51  67  41 /  10  10  30  10
GALLUP..........................  74  47  63  34 /   5  10  30  10
GRANTS..........................  76  46  69  35 /   5  10  40  20
GLENWOOD........................  80  52  69  42 /   5  30  50  10
CHAMA...........................  68  34  60  31 /  10  30  60  40
LOS ALAMOS......................  73  47  63  41 /   5  20  50  30
RED RIVER.......................  65  33  58  33 /  10  20  60  50
TAOS............................  70  43  63  40 /   5  20  60  40
SANTA FE........................  75  50  66  46 /   5  30  60  40
SANTA FE AIRPORT................  75  50  66  47 /   5  20  60  30
ESPANOLA........................  80  48  70  42 /   5  20  50  30
ALBUQUERQUE HEIGHTS.............  79  57  72  51 /   5  20  50  20
ALBUQUERQUE VALLEY..............  82  53  75  45 /   5  10  50  20
ALBUQUERQUE FOOTHILLS...........  79  54  71  45 /   5  20  50  20
ALBUQUERQUE WEST MESA...........  83  54  77  47 /   5  10  50  20
SOCORRO.........................  84  55  75  48 /   5  30  50  20
SANDIA PARK/CEDAR CREST.........  73  45  65  40 /  10  30  50  30
MORIARTY/ESTANCIA...............  78  49  69  43 /   5  20  50  30
CARRIZOZO.......................  84  54  74  47 /   5  30  50  20
RUIDOSO.........................  75  49  67  43 /  10  30  50  20
RATON...........................  80  47  68  45 /   5  10  60  40
LAS VEGAS.......................  76  50  65  46 /   5  20  60  40
ROY.............................  78  53  66  49 /   0  10  60  30
CLAYTON.........................  84  55  72  53 /   0  10  60  50
SANTA ROSA......................  86  56  75  50 /   0  20  50  30
TUCUMCARI.......................  88  60  75  58 /   0  10  60  40
FORT SUMNER.....................  87  58  74  55 /   0  10  60  30
CLOVIS..........................  86  58  74  57 /   0  10  60  50
PORTALES........................  89  57  79  56 /   0  10  60  50
ROSWELL.........................  89  61  79  58 /   0  10  60  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON
FOR THE FOLLOWING ZONES...NMZ004>008-014.

HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR
THE FOLLOWING ZONES...NMZ001-008-014.

&&

43/46
Hazardous weather outlook, Oct 9, 6:00 AM MDT, 22 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT THU OCT 9 2008

NMZ001>021-026-101200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT THU OCT 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY THROUGH THE WEEKEND...STRONG SOUTH AND SOUTHWEST WINDS ARE
LIKELY TO DEVELOP. SATURDAY SHOULD BRING THE MOST WIDESPREAD STRONG
WINDS...WITH THE POTENTIAL FOR SPEEDS REACHING 25 TO 35 MPH AND
GUSTS FROM 45 TO 50 MPH ACROSS MUCH OF NORTHERN AND CENTRAL NEW
MEXICO. ALSO THE POTENTIAL EXISTS FOR A FEW SEVERE THUNDERSTORMS
OVER THE EASTERN PLAINS ON SATURDAY AFTERNOON AND EVENING.

THE CHANCE OF A HARD FREEZE EARLY MONDAY AND TUESDAY APPEARS TO BE
LESS THAN PREVIOUSLY INDICATED ON WEDNESDAY...BUT THERE IS STILL
SOME POTENTIAL THAT SOME NORTHERN LOCALITIES...ESPECIALLY MOUNTAIN
VALLEYS...WILL SEE A SIGNIFICANT FREEZE. BUT IT WILL NOT BE THE
FIRST FREEZE FOR SOME OF THE HIGH COUNTRY VALLEYS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD STAY TUNED TO THE LATEST WEATHER STATEMENTS AND
FORECASTS FOR POSSIBLE ACTIVATION ON SATURDAY AFTERNOON.

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 4:39 AM MDTWind AdvisoryABQ13 hr
Oct 10, 3:41 PM MDTWind AdvisoryABQ29 hr

Nearby

High Wind Watches in New Mexico, 2008Every high wind watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.